Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Jan 17, 2012, 3:17 AM MST. It took effect at Jan 18, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:17 AM MST (10:17 UTC)
- In effect from
- Jan 18, 2012, 12:00 AM MST
- Expired
- Jan 17, 2012, 3:57 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS75 KABQ 171017 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 AM MST TUE JAN 17 2012 ...STRONG WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY OVER THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE AREA... .A FAST MOVING DISTURBANCE IN STRONG NORTHWEST JET FLOW ACROSS NORTHERN NEW MEXICO COMBINED WITH A DEEPENING SURFACE TROUGH FROM EASTERN COLORADO INTO NORTHEAST NEW MEXICO WILL SUPPORT INCREASING WIND SPEEDS LATE TONIGHT OVER THE SANGRE DE CRISTO MOUNTAIN RANG...ADJACENT NORTHEAST HIGHLANDS...AND ALONG RATON RIDGE. WIND SPEEDS WILL INCREASE STEADILY AFTER MIDNIGHT AND CONTINUE TO GUST THROUGH SUNRISE. AS THE FAST MOVING DISTURBANCE MOVES INTO THE TEXAS PANHANDLE BY LATE WEDNESDAY AFTERNOON...WIND SPEEDS WILL DECREASE INTO WEDNESDAY EVENING. GUSTS TO 60 MPH ARE POSSIBLE OVER SUMMITS AND SLOPES OVERNIGHT TONIGHT AND THROUGH THE DAY ON WEDNESDAY. NMZ512>515-527-172300- /O.NEW.KABQ.HW.A.0001.120118T0700Z-120118T2300Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 317 AM MST TUE JAN 17 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...THE SANGRE DE CRISTO MOUNTAIN SUMMITS AND HIGHER SLOPES...AND THE RATON RIDGE AREA. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH...WITH POSSIBLE GUSTS TO 60 MPH AT TIMES. * TIMING...WIND SPEEDS INCREASING STEADILY AFTER MIDNIGHT WILL PEAK BY SUNRISE AND REMAIN STRONG THROUGH MID AFTERNOON WEDNESDAY. WIND SPEEDS WILL DECREASE LATE WEDNESDAY AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW. * LOCAL IMPACTS...PLAN FOR CROSS WINDS ON ROADS ORIENTED NORTH AND SOUTH...WITH POSSIBLE CONTROL DIFFICULTIES FOR LARGE OR TALL VEHICLES. THIS INCLUDES RATON PASS ALONG INTERSTATE 25 AT THE COLORADO LINE. STRONG WINDS MAY LOFT LOOSE OBJECTS OR BROKEN TREE BRANCHES AND BLOW THEM INTO ROADS OR AGAINST BUILDINGS. POWER OUTAGES ARE POSSIBLE IF TREES FALL ON POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ SHY
1 follow-up statement
539 WWUS75 KABQ 172257 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MST TUE JAN 17 2012 ...STRONG WINDS LATE TONIGHT THROUGH WEDNESDAY IN THE NORTH CENTRAL AND CENTRAL MOUNTAINS... .STRONG WEST AND NORTHWEST WINDS WILL DEVELOP OVER THE NORTH CENTRAL AND CENTRAL MOUNTAINS LATE TONIGHT AND WEDNESDAY AS A SERIES OF DISTURBANCES PASS NORTH OF NEW MEXICO. THIS WILL STEER THE JET STREAM OVERHEAD BY LATE TONIGHT. WIND SPEEDS WILL INCREASE STEADILY THIS EVENING WITH SOME GUSTS OVER 60 MPH EXPECTED AFTER MIDNIGHT AND INTO WEDNESDAY. MODELS SUGGEST STRONG WINDS MAY ALSO SPREAD TO LOWER ELEVATIONS OF EAST CENTRAL NEW MEXICO WEDNESDAY AFTERNOON. THE POTENTIAL EXISTS FOR WINDS TO REMAIN STRONG ACROSS THE HIGH COUNTRY THROUGH WEDNESDAY NIGHT. NMZ512>515-527-181200- /O.UPG.KABQ.HW.A.0001.120118T0700Z-120118T2300Z/ /O.NEW.KABQ.HW.W.0002.120118T0700Z-120119T0000Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 357 PM MST TUE JAN 17 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...NEW MEXICOS SANGRE DE CRISTO MOUNTAINS INCLUDING RATON PASS. * WINDS...WEST AND NORTHWEST 30 TO 40 MPH...WITH OCCASIONAL GUSTS OVER 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE STEADILY DURING THE EVENING...THEN PEAK LATE TONIGHT INTO WEDNESDAY. THE POTENTIAL EXISTS FOR STRONG WINDS TO PERSIST THROUGH WEDNESDAY NIGHT. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS...LIKE I-25 OVER RATON PASS AND ROUTE 434 FROM ANGEL FIRE TO MORA. STRONG WINDS MAY CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. POWER OUTAGES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ521-523-181200- /O.NEW.KABQ.WI.Y.0002.120118T0700Z-120119T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- 357 PM MST TUE JAN 17 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST WEDNESDAY. * LOCATION...NEW MEXICOS SANDIA AND MANZANO MOUNTAINS...AS WELL AS THE CENTRAL HIGHLANDS AROUND CLINES CORNERS. * WINDS...WEST AND NORTHWEST AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND SPEEDS WILL GRADUALLY STRENGTHEN TONIGHT...THEN PEAK WEDNESDAY. THE POTENTIAL EXISTS FOR STRONG WINDS TO PERSIST THROUGH WEDNESDAY NIGHT. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS. LOOSE OBJECTS MAY BE CARRIED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44/50
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 16, 7:59 PM MST, 7 hours 18 minutes earlier.
Area forecast discussion, Jan 16, 7:59 PM MST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 759 PM MST MON JAN 16 2012 .UPDATE...HAVE JUST ISSUED A CANCELLATION STATEMENT FOR THE WIND HIGHLIGHTS AS ALL OBSERVATIONS ACROSS THE FORECAST AREA INDICATE PREVAILING SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. MODELS STILL INDICATE STRONG H7 FLOW OF 50 KT JUST TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN...BUT CANNOT ARGUE WITH LATEST OBSERVATIONAL TRENDS WHICH SHOW DOWNWARD TRENDS. SOME GUSTS TO 35 MPH AND PERHAPS SOME BRIEF HIGHER GUSTS WILL STILL BE POSSIBLE THROUGH THE OVERNIGHT...MOSTLY ALONG THE CENTRAL MOUNTAIN CHAIN. NEW ZONE FORECAST PACKAGE WILL BE ISSUED TO STRIP THE WIND HEADLINES AND DROP THE FORECASTED WINDS BELOW ADVISORY CRITERIA. AS FOR THE WINTER PRECIPITATION HIGHLIGHTS...WILL KEEP THESE INTACT SINCE RADAR/SATELLITE/OBSERVATION TRENDS SHOW SOME LINGERING SHOWERS ONGOING. BELIEVE THAT THE BULK OF ACCUMULATIONS ARE FINISHED...ASIDE FROM ANOTHER INCH OR SO IN PARTS OF THE HIGHER TERRAIN ABOVE 8000 FEET. 52 && .PREV DISCUSSION...232 PM MST MON JAN 16 2012... SNOW TOTALS HAVE DONE BETTER THAN EXPECTED ACROSS NORTHERN PORTIONS OF NEW MEXICO TODAY...WITH SOME AREAS IN THE SOUTHERN SANGRES REACHING 10 INCHES SO FAR. LOWER ELEVATIONS HAVE WARMED UP INTO THE UPPER 30S AT LEAST...WHICH HAS ALLOWED THE SNOW TO TURN TO RAIN. AS TEMPS COOL BACK DOWN THIS EVENING...THESE AREAS MAY CHANGE BACK OVER TO SNOW...THOUGH PRECIP SHOULD ALSO BE SLOWLY DIMINISHING THIS EVENING AS WELL. WILL KEEP THE HIGHLIGHTS GOING AS IS...EXCEPT WILL CANCEL THE NORTHWEST PLATEAU. SUSPECT NEXT SHIFT WILL BE ABLE TO CANCEL OTHER LOWER ELEVATION WINTER WEATHER ADVISORIES A BIT EARLY THIS EVENING AS WELL. AS FAR AS THE WIND GOES...WIND PRODUCTS LOOK TO BE LARGELY ON TRACK. HIGHEST SPEEDS OF THE DAY APPEAR TO BE RECENT THUS WILL KEEP WIND HIGHLIGHTS AS IS. BY 06Z...SNOW SHOWERS SHOULD HAVE LARGELY ENDED. THEREAFTER...A BACK DOOR COLD FRONT WILL MOVE INTO THE NORTHEAST PLAINS. THOUGH THIS FRONT IS SHALLOW...GUIDANCE SUGGESTS IT WILL PACK A PUNCH WITH REGARDS TO MUCH COOLER TEMPS FOR TUESDAY. A LITTLE BIT HESITANT TO GO AS COLD AS GUIDANCE SUGGESTS FOR PLACES SUCH AS CLAYTON...SINCE BY 00Z...SURFACE WINDS SHOULD HAVE VEERED AROUND TO THE SOUTH...AND HENCE A QUICK WARM UP. REGARDLESS...NORTHEAST QUADRANT WILL SEE MUCH COOLER TEMPS THAN WHAT WAS EXPERIENCED TODAY. WEDNESDAY THROUGH THURSDAY WILL FEATURE BREEZY TO WINDY CONDITIONS ACROSS THE EAST AND WARMING TEMPERATURES. FRIDAY AND SATURDAYS TEMPS SHOULD HOLD FAIRLY STEADY AS WELL. HOWEVER...WINDS SHOULD REALLY PICK UP ON SATURDAY AS WINDS ALOFT INCREASE AND CHANGE FROM WNWLY TO WESTERLY. DEEPENING LEE SIDE TROUGH WILL RESULT IN THE STRONGEST WINDS BEING ACROSS THE EASTERN PLAINS. THEN IT LOOKS LIKE PERHAPS TWO SYSTEMS WILL AFFECT THE STATE LATE NEXT WEEKEND INTO EARLY NEXT WEEK. THE FIRST ONE LOOKS TO BE MORE OF A GLANCING BLOW...BRINGING PRECIP TO MAINLY NW NM....THEN THE SECOND HAVING MORE WIDESPREAD IMPACTS AROUND THE MONDAY TIME FRAME. MODELS CONTINUE TO CHANGE DAY TO DAY DURING THIS PERIOD...THUS LOOK FOR THE FORECAST TO CHANGE AS IT DRAWS CLOSER. 34 .AVIATION... MVFR CONDITIONS ASSOCIATED WITH RAIN/SNOW SHOWERS WILL CONTINUE TO IMPACT WESTERN AND CENTRAL AREAS THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING. MTNS WILL ALSO BE OBSCD. AS THE OVERNIGHT PROGRESSES CONDITIONS WILL IMPROVE SOME ALTHOUGH PARTIAL CLEARING COULD LEAD TO IFR DVLP IN THE FORM OF FOG AND/OR VERY LOW CIGS. MODEL GUIDANCE IS SUGGESTING THIS AT GUP AND SAF. HAVE CERTAINLY HEDGED THE TERMINAL FORECAST THAT WAY FOR SAF...A LITTLE UNSURE ABOUT GUP SO HEDGED JUST MVFR CIGS THERE. WINDS WILL ALSO BE A FACTOR AND HAVE BEEN STRONGER THAN EXPECTED IN SOME AREAS LIKE THE ABQ TERMINAL. AWW ISSUED THROUGH 6 PM FOR THAT TERMINAL SITE. GUSTS OVER 35 KT WILL ALSO IMPACT MANY OF THE OTHER LOCATIONS ALONG THE CENTRAL MTNS EASTWARD. LESSENING WINDS EXCEPT FOR OVER THE HIGHER TERRAIN TONIGHT. IMPROVING CONDITIONS AREAWIDE...INCLUDING CIGS/VIS AND WIND AS THE DAY PROGRESSES ON TUESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50 .FIRE WEATHER... VERY FEW CHANGES MADE TO THE GRIDDED FORECAST. PRECIPITATION STILL ONGOING ACROSS FORECAST AREA BUT CONDITIONS WILL BEGIN TO DRY TONIGHT AND INTO TUESDAY. A WEAK BACK DOOR COLD FRONT WILL PROVIDE MUCH COOLER THAN NORMAL TEMPERATURES ACROSS THE NORTHEAST ON TUESDAY. THE WIND FLOW ALOFT WILL REMAIN FAIRLY STRONGER THROUGH THE WEEK SO VENTILATION WILL BE MUCH IMPROVED COMPARED TO THE PAST 2 TO 3 WEEKS. WITH THAT BEING SAID...POOR RATING WILL BE FOUND ACROSS VALLEY LOCATIONS WHILE THE HIGHER RIDGES AND PORTIONS OF THE EASTERN PLAINS WILL SEE BETTER RATINGS. IT APPEARS THAT WEDNESDAY WOULD BE THE WORST VENTILATION DAY...ESPECIALLY WESTERN AND SOME CENTRAL AREAS. HUMIDITY WILL REMAIN ON THE HIGHER SIDE THROUGH TUESDAY BUT RAPIDLY LOWER WEDNESDAY THROUGH FRIDAY DUE TO A MID LEVEL DRY SLOT THAT IS PROJECTED TO SHIFT IN FROM THE SOUTH AND WEST. DRY CONDITIONS WOULD ALSO PREVAIL DURING THIS TIME FRAME. THE WEEKEND INTO EARLY NEXT WEEK PERIOD STILL LOOKS TO BE UNSETTLED AS A STRONGER ZONAL FLOW DEVELOPS OVER THE AREA. INITIALLY THIS FLOW WOULD BE DRIER AND FAIRLY BREEZY TO WINDY BUT MODELS STILL PROJECT A MOISTENING TREND LATER IN THE WEEKEND AND LASTING INTO EARLY NEXT WEEK. ESPECIALLY AS A TROUGH IMPULSE DIVES IN. SINCE THE FLOW IS MORE WESTERLY...WESTERLY ASPECTS WOULD BE ONCE AGAIN FAVORED FOR ANY WETTING PRECIPITATION. CONFIDENCE IS FAIRLY GOOD FOR A STRONGER WIND FLOW AND MODERATE FOR SOME SORT OF PRECIPITATION EVENT. 50 && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 21 41 17 45 / 20 0 0 0 DULCE........................... 12 36 4 41 / 20 5 0 0 CUBA............................ 20 40 18 45 / 30 5 0 0 GALLUP.......................... 22 43 14 48 / 10 5 0 0 EL MORRO........................ 21 41 17 46 / 10 5 0 0 GRANTS.......................... 15 38 7 39 / 5 5 0 0 QUEMADO......................... 24 47 23 51 / 10 0 0 0 GLENWOOD........................ 27 55 21 59 / 5 0 0 0 CHAMA........................... 12 33 5 37 / 30 10 5 5 LOS ALAMOS...................... 26 41 25 43 / 10 5 0 0 PECOS........................... 23 37 23 42 / 10 0 0 0 CERRO/QUESTA.................... 10 31 5 33 / 20 5 0 0 RED RIVER....................... 12 29 10 35 / 20 5 5 5 ANGEL FIRE...................... 11 32 5 37 / 10 5 5 5 TAOS............................ 15 36 9 40 / 10 5 0 0 MORA............................ 22 39 22 44 / 5 0 0 0 ESPANOLA........................ 24 46 21 49 / 5 0 0 0 SANTA FE........................ 25 39 23 44 / 10 0 0 0 SANTA FE AIRPORT................ 24 42 20 46 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 29 45 26 52 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 30 47 27 53 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 28 49 24 54 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 29 47 24 53 / 5 0 0 0 LOS LUNAS....................... 27 51 22 55 / 0 0 0 0 RIO RANCHO...................... 28 48 24 52 / 5 0 0 0 SOCORRO......................... 31 55 27 57 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 24 45 23 51 / 10 0 0 0 TIJERAS......................... 26 46 24 53 / 10 0 0 0 MORIARTY/ESTANCIA............... 25 45 23 48 / 10 0 0 0 CLINES CORNERS.................. 24 40 22 44 / 10 0 0 0 GRAN QUIVIRA.................... 28 48 27 50 / 5 0 0 0 CARRIZOZO....................... 30 52 25 55 / 5 0 0 0 RUIDOSO......................... 31 48 29 54 / 10 0 0 0 CAPULIN......................... 20 35 19 48 / 5 0 0 0 RATON........................... 21 40 18 53 / 5 0 0 0 SPRINGER........................ 21 42 18 51 / 5 0 0 0 LAS VEGAS....................... 24 43 24 52 / 5 0 0 0 CLAYTON......................... 20 34 24 55 / 5 0 0 0 ROY............................. 26 38 24 53 / 5 0 0 0 CONCHAS......................... 30 48 29 59 / 0 0 0 0 SANTA ROSA...................... 29 54 29 59 / 5 0 0 0 TUCUMCARI....................... 28 49 28 63 / 0 0 0 0 CLOVIS.......................... 31 53 27 63 / 0 0 0 0 PORTALES........................ 33 55 27 64 / 0 0 0 0 FORT SUMNER..................... 35 59 29 66 / 0 0 0 0 ROSWELL......................... 35 63 30 67 / 0 0 0 0 PICACHO......................... 33 59 30 64 / 0 0 0 0 ELK............................. 34 55 31 59 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ530>538. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ503-504-511-516-518. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ510-512-514. && 52
Hazardous weather outlook, Jan 16, 6:10 AM MST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 AM MST MON JAN 16 2012 NMZ501>540-171300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 610 AM MST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT VERY STRONG WEST AND SOUTHWEST WINDS WILL BUFFET PORTIONS OF THE SANGRE DE CRISTO AND NORTHERN SACRAMENTO MOUNTAINS THROUGH THE DAY. SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED IN THESE AREAS WITH GUSTS TO NEARLY 60 MPH IN SOME SPOTS. THESE AREAS ARE UNDER A HIGH WIND WARNING TODAY INTO TONIGHT. MANY OTHER LOCALES WILL SEE WIND SPEEDS BETWEEN 25 AND 40 MPH TODAY AND SOME GUSTS APPROACHING 50 MPH. MEANWHILE...ACCUMULATING SNOW WILL CONTINUE INTO MIDDAY ACROSS THE NORTHERN AND CENTRAL HIGH COUNTRY...CONTRACTING TO MAINLY THE HIGHER TERRAIN OF THE NORTHWEST THIRD OF THE STATE LATER THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWFALL WILL IMPACT THE JEMEZ AND SAN JUAN MOUNTAINS REGION AND PERHAPS THE SOUTHERN SANGRE DE CRISTOS AND SANDIAS AND NORTHERN MANZANOS...WHERE ANYWHERE FROM ANOTHER 2 TO 6 INCHES MAY ACCUMULATE FROM DAWN ON. LESSER AMOUNTS ARE LIKELY ACROSS THE HIGHER TERRAIN OF THE WESTERN THIRD OF THE STATE. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND- RELATED DAMAGE THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:57 PM MST | High Wind Warning | ABQ | 37 hr | |
| Jan 17, 3:57 PM MST | Wind Advisory | ABQ | 37 hr |
Nearby
High Wind Watches in New Mexico, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.